Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 200, NWS Boston/Norton, MA

August 6, 2008Hampden County, Hampshire County, Massachusetts; Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 6, 2008, 4:06 PM EDT for Hampden County, Hampshire County, Massachusetts; Capitol Planning Region, Connecticut. It was in force for 54 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2008, 4:06 PM EDT (20:06 UTC)
Expired
Aug 6, 2008, 5:00 PM EDT
In force
54 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Capitol Planning Region, CT, Hampden County, MA, Hampshire County, MA

The radar

The Brookhaven radar (KOKX), 106 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 4:07 PM EDTTSTM WND DMGEasthampton, MATREES DOWN ON WARD AVE.
Aug 6, 4:08 PM EDTTSTM WND DMGEasthampton, MATREE DOWN ON HOUSE ON WARD AVE.
Aug 6, 4:20 PM EDTTSTM WND DMGEasthampton, MATREES DOWN ON RTE 66.
Aug 6, 4:20 PM EDTTSTM WND DMGHolyoke, MATREES DOWN BLOCKING TEMPLE AND HOLYOKE ROAD
Aug 6, 4:21 PM EDTTSTM WND DMGHolyoke, MATREES DOWN ON SOUTH STREET
Aug 6, 4:25 PM EDTTSTM WND DMGChicopee, MA12 INCH LIMBS DOWN
Aug 6, 4:29 PM EDTTSTM WND DMGChicopee, MATREES DOWN AT THREE DIFFERENT LOCATIONS
Aug 6, 4:31 PM EDTTSTM WND DMGChicopee, MANUMEROUS TREES DOWN SNAPPED OFF 8 TO 10 FEET ABOVE GROUND ON MEMORIAL DRIVE
Aug 6, 4:35 PM EDTTSTM WND DMGWilbraham, MATREES DOWN
Aug 6, 4:35 PM EDTNON-TSTM WND DMGWilbraham, MATREES DOWN
Aug 6, 4:40 PM EDTTSTM WND DMGHolyoke, MATREES DOWN ON MAIN STREET IN THE SPRINGDALE AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 332 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
332 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 062006
SVRBOX
CTC003-013-MAC013-015-062100-
/O.NEW.KBOX.SV.W.0200.080806T2006Z-080806T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
406 PM EDT WED AUG 6 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...WINDSOR LOCKS...MANCHESTER...
  HARTFORD...EAST HARTFORD...
  TOLLAND COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...VERNON...MANSFIELD...
  CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...SPRINGFIELD...CHICOPEE...
  SOUTH CENTRAL HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 500 PM EDT

* AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR HOLYOKE...OR 6 MILES NORTHWEST OF
  CHICOPEE...AND MOVING SOUTHEAST AT 36 MPH.

* THE SEVERE THUNDERSTORM SHOULD BE NEAR...
  SPRINGFIELD BY 415 PM EDT...
  AGAWAM BY 420 PM EDT...
  LONGMEADOW AND EAST LONGMEADOW BY 425 PM EDT...
  ENFIELD BY 430 PM EDT...
  SOMERS BY 435 PM EDT...
  ELLINGTON BY 440 PM EDT...

LAT...LON 4164 7252 4163 7267 4218 7299 4233 7254
      4175 7218 4173 7219 4173 7225 4171 7224
      4166 7226 4159 7234 4158 7247
TIME...MOT...LOC 2006Z 336DEG 31KT 4218 7264

$$

BELK
1 follow-up statement
000 
WWUS51 KBOX 062042
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
442 PM EDT WED AUG 6 2008

MAC015-062050-
/O.CAN.KBOX.SV.W.0200.000000T0000Z-080806T2100Z/
HAMPSHIRE MA-
440 PM EDT WED AUG 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HAMPSHIRE COUNTY
IS CANCELLED...

THE STORM WHICH CAUSED THE WARNING HAS MOVED SOUTH OF HAMPSHIRE 
COUNTY.

LAT...LON 4164 7252 4163 7266 4200 7288 4211 7241
      4175 7219 4173 7225 4171 7224 4169 7226
      4166 7226 4159 7238 4158 7247
TIME...MOT...LOC 2040Z 333DEG 28KT 4194 7249

$$

CTC003-013-MAC013-062100-
/O.CON.KBOX.SV.W.0200.000000T0000Z-080806T2100Z/
TOLLAND CT-HARTFORD CT-HAMPDEN MA-
440 PM EDT WED AUG 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTH CENTRAL HAMPDEN...EASTERN HARTFORD AND TOLLAND COUNTIES...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL 
AND STRONG DAMAGING WINDS. THIS STORM WAS LOCATED NEAR SOMERS...OR 8 
MILES EAST OF WINDSOR LOCKS...MOVING SOUTHEAST AT 33 MPH.

THE SEVERE THUNDERSTORM SHOULD BE NEAR...
  ELLINGTON AND 8 MILES NORTHEAST OF EAST WINDSOR BY 445 PM EDT...
  ROCKVILLE AND TOLLAND BY 450 PM EDT...
  VERNON AND 6 MILES NORTHEAST OF MANCHESTER BY 455 PM EDT...
  BOLTON...ANDOVER...COVENTRY AND 7 MILES WEST OF STORRS BY 500 PM
  EDT...

LAT...LON 4164 7252 4163 7266 4200 7288 4211 7241
      4175 7219 4173 7225 4171 7224 4169 7226
      4166 7226 4159 7238 4158 7247
TIME...MOT...LOC 2040Z 333DEG 28KT 4194 7249

$$

BELK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:38 PM EDT, 28 minutes earlier.

Area forecast discussion, Aug 6, 3:38 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
338 PM EDT WED AUG 6 2008

.SYNOPSIS...
A WARM FRONT WILL BRING A BAND OF HEAVY RAIN SHOWERS TO THE REGION
TODAY. AN UPPER LEVEL TROUGH WILL DEVELOP OVER NEW ENGLAND FROM
THURSDAY THROUGH THE WEEKEND. THIS WILL BRING SLIGHTLY BELOW NORMAL
TEMPERATURES ALONG WITH MAINLY SCATTERED AFTERNOON/EVENING SHOWERS
AND A FEW THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WE DROPPED FLOOD WATCH AS WIDESPREAD HEAVIER SHOWERS ARE PULLING
EAST. HEAVIEST RAIN NOW IN 2 AREAS...ONE MOVING ACROSS SOUTHERN AND
CENTRAL NH AND SECOND AREA SOUTH OF THE COAST. IN BETWEEN...RADAR
INDICATING MAINLY SCT SHOWERS ACROSS CENTRAL AND EASTERN NEW ENG.

THROUGH EARLY AFTERNOON...MAIN FOCUS FOR SHOWERS WILL BE ACROSS
EASTERN NEW ENGLAND. HOWEVER...WE WILL HAVE TO WATCH FOR POTENTIAL
CONVECTION DEVELOPING THIS AFTERNOON ACROSS SW ZONES. SOME SUNSHINE
STARTING TO BREAK OUT OVER SW CT AND CROSS SECTIONS SUGGEST BEST
CHANCE FOR SUNSHINE WILL BE OVER OUR SW ZONES.

NAM/GFS INDICATE CAPES UP TO 1000 J/KG ACROSS W ZONES SO WE CONTINUED
CHC TSTMS IN THIS REGION...BUT DROPPED THUNDER EASTERN NEW ENGLAND
WHERE IT SHOULD REMAIN MORE STABLE. THERE IS PRETTY GOOD SHEAR IN THE
0-6KM LAYER SO IF WE CAN GENERATE ENOUGH INSTABILITY...A FEW STORMS
COULD APPROACH SEVERE THRESHOLDS. THIS WILL BE DEPENDENT ON SUNSHINE.
IF NO SUNSHINE OR LIMITED SUN...THEN NO SVR.

NO CHANGES TO TEMPS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
TONIGHT...CIG SETTLES TO NEAR THE SFC AS ANY WIND DIMINISHES AND IT
CLEARS ALOFT. LOOKS LIKE DENSE FOG TO ME UNLESS SOMEHOW WE END UP
WITH WDSPRD CIGS NR 1000 FT. ANY LINGERING LEFTOVER PCPN AFTER 00Z IS
SEEN AS MINOR....MAYBE DRIZZLE? 00Z/6 GFS MAVMOSGUIDE TEMPS.

&&

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
DEEP LAYER UPPER TROUGH WILL BE THE MAIN WEATHER FEATURE THURSDAY
THROUGH THE WEEKEND. MODEL GUIDANCE HAS CHANGED LITTLE FROM PREVIOUS
RUNS. THEREFORE...NO SIGNIFICANT CHANGES HAVE BEEN MADE TO THE
PREVIOUS FORECAST.

STILL LOOKING AT DIURNAL BOUTS OF SHOWERS AND POSSIBLE THUNDERSTORMS
THURSDAY THROUGH SATURDAY...THEN A GRADUAL DRYING LOOKS TO TAKE PLACE
AS TROUGH WEAKENS AND SLIDES TO THE EAST. ANOTHER COLD FRONT LOOKS TO
APPROACH TUE OR WED WHICH WILL BRING ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS.

A FEW STORMS COULD PRODUCE HAIL OR STRONG WINDS DURING THE AFTERNOON
HOURS THU THROUGH SAT...ESPECIALLY IF WE GET POCKETS OF SURFACE
HEATING INTO THE 80 TO 85 RANGE WITH DEWS IN THE LOWER 60S. THIS
SHOULD AID IN PRODUCING AN UNSTABLE ENVIRONMENT WITH TEMPS
APPROACHING -15C AT H5. WE/RE CONFIDENT ENOUGH TO GO WITH LIKELY POPS
FOR NORTHERN ZONES THURS...AND HIGH CHANCE/LOW LIKELY FOR FRIDAY.

TEMPS THROUGH THE PERIOD LOOK TO AVERAGE NORMAL TO SLIGHTLY BELOW.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
TONIGHT...WIDESPREAD IFR AREAS LIFR WITH -DZ BEGINNING 00Z EASTERN
TERMINALS AND SCATTERED IFR BETWEEN 06Z AND 12Z WESTERN TERMINALS.
LOW STRATUS WILL REMAIN FROM ORH-PVD EAST THEN POSSIBLY EXPANDING
ACROSS THE WESTERN TERMINALS AFT 06Z. SCT TSRA UNTIL 23Z THIS EVENING
KBAF-KBDL VCNTY. ISOLD HAIL AND GUSTY WINDS POSSIBLE

THURSDAY...MORNING IFR/LIFR CEILINGS EAST SHOULD IMPROVE TO MVFR BY
15-16Z. MVFR/IFR CEILINGS WEST SHOULD IMPROVE TO VFR BY 13-15Z. SCT TSRA
DEVELOPING BETWEEN 16-20Z VCNTY ALL TERMINALS XCPT POSSIBLY HYA-ACK.
HAIL AND GUSTY WINDS POSSIBLE WITH ANY THUNDERSTORMS.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY THROUGH SUNDAY...VFR CONDITIONS EXPECTED THE MAJORITY OF
THE TIME. HOWEVER...AREAS OF MVFR ARE EXPECTED IN SHOWERS AND TSTMS
DURING THE AFTERNOON AND EARLY EVENING HOURS. WILL ALSO HAVE TO WATCH
FOR PATCHY FOG LATE AT THE NIGHT INTO THE EARLY MORNING
HOURS...ESPECIALLY IF WE CAN MUSTER UP SOME CLEARING DURING THESE
TIMES.

&&

.MARINE...
LOW PROB OF SCA CONDS LATE THIS AFTN SE EDGE OF OUR COASTAL WATERS
DUE TO SE INFLOW. ATTM NO HEADLINE. LATE TONIGHT WINDS AND SEAS DIMINISH.

OUTLOOK...THURSDAY THROUGH SUNDAY...

RATHER TRANQUIL CONDITIONS ARE EXPECTED THROUGH THE PERIOD AS
PRESSURE GRADIENT REMAINS FAIRLY WEAK. HOWEVER...MARINERS WILL HAVE
TO BE ON THE LOOKOUT FOR AFTERNOON SHOWERS AND THUNDERSTORMS WHICH
COULD BRING LOCALLY HIGHER WINDS AND SEAS ALONG WITH AN ATTENDANT
LIGHTNING THREAT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG/EKSTER
NEAR TERM...KJC/DRAG/EKSTER
SHORT TERM...DRAG
LONG TERM...EKSTER
AVIATION...DRAG/EKSTER/STRAUSS
MARINE...DRAG/EKSTER
HYDROLOGY...
Hazardous weather outlook, Aug 6, 3:56 AM EDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
356 AM EDT WED AUG 6 2008

CTZ002>004-MAZ002-003-005>007-013>024-026-NHZ011-012-015-RIZ001>008-
070800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
356 AM EDT WED AUG 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING...MAINLY WEST OF
MONADNOCKS AND WORCESTER HILLS. POCKETS OF POOR DRAINAGE STREET
FLOODING ARE LIKELY FOR A 2 TO 3 HOUR PERIOD AS BANDS OF HEAVY
SHOWERS MOVE THROUGH THE REGION STARTING FIRST IN THE CONNECTICUT
RIVER VALLEY NEAR DAYBREAK AND REACHING COASTAL MASSACHUSETTS DURING
MIDDAY. THERE IS A LOW PROBABILITY OF A THUNDERSTORM THIS EVENING
OVER NORTHWEST MASSACHUSETTS. AREAS OF DENSE FOG ARE POSSIBLE
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE
AFTERNOON AND EVENING HOURS ON THURSDAY AND FRIDAY. ITS POSSIBLE
THAT A FEW OF THE STORMS BECOME SEVERE IF WE RECEIVE ENOUGH
HEATING...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR HEAVY RAIN OR LIGHTNING
RELATED EVENTS.

ANZ230>237-250-254-255-070800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
356 AM EDT WED AUG 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A LOW PROBABILITY OF A THUNDERSTORM BETWEEN 11AM AND 4 PM.
AREAS OF DENSE FOG MAY HAMPER MARINE TRAVEL TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS ON THURSDAY AND FRIDAY. LIGHTNING WILL
BE THE MAIN RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MAZ004-008>012-070800-
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
356 AM EDT WED AUG 6 2008

...FLOOD WATCH IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS AND
WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ALSO A THUNDERSTORM IS POSSIBLE LATER THIS MORNING. AREAS OF DENSE
FOG ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE
AFTERNOON AND EVENING HOURS ON THURSDAY AND FRIDAY. ITS POSSIBLE THAT
A FEW OF THE STORMS BECOME SEVERE IF WE RECEIVE ENOUGH HEATING...BUT
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR POSSIBLE RENEWED FLOODING
OR LIGHTNING STRIKES.

In the hours before

Special weather statement, Aug 6, 11:14 AM EDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1114 AM EDT WED AUG 6 2008

NHZ011-015-061615-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
1114 AM EDT WED AUG 6 2008

AT 1112 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 40 MPH ALONG A LINE EXTENDING FROM 18 MILES NORTH OF ALSTEAD TO 32
MILES WEST OF WALPOLE...OR ALONG A LINE EXTENDING FROM 5 MILES EAST
OF CLAREMONT TO 2 MILES NORTHEAST OF MANCHESTER...MOVING EAST AT 26
MPH.

THESE THUNDERSTORMS SHOULD BE NEAR...ALSTEAD BY NOON EDT...WALPOLE
BY 1210 PM EDT...AND MARLOW AND SURRY BY 1220 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

BELK
Special weather statement, Aug 6, 11:52 AM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1152 AM EDT WED AUG 6 2008

NHZ011-015-061645-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
1152 AM EDT WED AUG 6 2008

AT 1149 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 40 MPH ALONG A LINE EXTENDING FROM 12 MILES NORTH OF MARLOW TO 9
MILES WEST OF WALPOLE...OR ALONG A LINE EXTENDING FROM 9 MILES
SOUTHEAST OF CLAREMONT TO 10 MILES SOUTHWEST OF BELLOWS FALLS...
MOVING SOUTHEAST AT 22 MPH.

THESE THUNDERSTORMS SHOULD BE NEAR...WALPOLE BY NOON EDT...
WESTMORELAND AND SURRY BY 1210 PM EDT...MARLOW AND GILSUM BY 1220 PM
EDT...SULLIVAN...STODDARD AND KEENE BY 1230 PM EDT...AND
HILLSBOROUGH AND SWANZEY BY 1240 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

BELK
Special weather statement, Aug 6, 1:09 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
109 PM EDT WED AUG 6 2008

MAZ003>007-026-NHZ011-012-015-061815-
CENTRAL MIDDLESEX COUNTY MA-CHESHIRE NH-EASTERN ESSEX MA-EASTERN
FRANKLIN MA-EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-NORTHWEST
MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX
MA-
109 PM EDT WED AUG 6 2008

AT 104 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH ALONG A LINE EXTENDING FROM GOFFSTOWN TO 3 MILES NORTH OF
SHARON TO 2 MILES EAST OF RICHMOND...OR ALONG A LINE EXTENDING FROM 9
MILES WEST OF MANCHESTER TO 8 MILES NORTHEAST OF JAFFREY TO 12 MILES
SOUTHWEST OF JAFFREY...MOVING SOUTHEAST AT 29 MPH.

THESE THUNDERSTORMS SHOULD BE NEAR...MANCHESTER...WILTON...TEMPLE
AND RINDGE BY 120 PM EDT...NEW IPSWICH...MERRIMACK...MASON AND
GREENVILLE BY 130 PM EDT...AND LITCHFIELD AND HOLLIS BY 140 PM EDT.

BELK
Special weather statement, Aug 6, 2:57 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
257 PM EDT WED AUG 6 2008

MAZ008>011-062000-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
257 PM EDT WED AUG 6 2008

AT 251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER WESTHAMPTON...OR ABOUT 7 MILES WEST OF
NORTHAMPTON...MOVING SOUTHEAST AT 9 MPH.

THIS THUNDERSTORM SHOULD BE NEAR...6 MILES SOUTHWEST OF NORTHAMPTON
BY 310 PM EDT...MONTGOMERY AND 7 MILES NORTHEAST OF RUSSELL BY 320 PM
EDT...SOUTHAMPTON AND EASTHAMPTON BY 330 PM EDT...HOLYOKE AND 6 MILES
NORTHEAST OF WESTFIELD BY 350 PM EDT...AND WEST SPRINGFIELD AND
CHICOPEE BY 400 PM EDT.

BELK
Special weather statement, Aug 6, 3:07 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
307 PM EDT WED AUG 6 2008

MAZ002-003-008>011-061945-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN
FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
307 PM EDT WED AUG 6 2008

AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH OR SMALL HAIL ALONG A LINE EXTENDING FROM 2 MILES SOUTHWEST
OF ROWE TO 3 MILES NORTHWEST OF EAST WINDSOR...OR ALONG A LINE
EXTENDING FROM 10 MILES EAST OF NORTH ADAMS TO 12 MILES EAST OF
PITTSFIELD...MOVING SOUTHEAST AT 31 MPH.

THESE THUNDERSTORMS SHOULD BE NEAR...
  BUCKLAND AND WORTHINGTON BY 320 PM EDT...
  SHELBURNE AND GOSHEN BY 330 PM EDT...
  DEERFIELD AND WILLIAMSBURG BY 340 PM EDT...
  AND WHATELY AND SUNDERLAND BY 350 PM EDT.

BELK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:42 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire3 hr
Aug 5, 9:20 PM EDTFlash Flood WarningBOXHampden, Hampshire115 min
Aug 5, 11:18 PM EDTAreal Flood WarningBOXHampden, Hampshire3 hr
Aug 6, 4:11 AM EDTFlood WatchBOXHampden, Hampshire, Worcester6 hr
Aug 6, 1:05 PM EDTSpecial Marine WarningBOX55 min
Aug 6, 1:57 PM EDTSpecial Marine WarningBOX48 min
Aug 6, 3:25 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire50 min
Aug 6, 4:42 PM EDTAreal Flood AdvisoryBOXHampden93 min
Aug 6, 7:50 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester25 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.